Alert archive / New Mexico / Blowing Dust Advisories in 2012
Blowing Dust Advisory 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this blowing dust advisory at Feb 28, 2012, 3:13 PM MST for Eddy County, New Mexico; Loving County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2012, 3:13 PM MST (22:13 UTC)
- Expired
- Feb 28, 2012, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 167 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS74 KMAF 282213 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 413 PM CST TUE FEB 28 2012 ...HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO TODAY... ...WIND ADVISORY FOR THE VAN HORN AREA...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN TODAY... ...BLOWING DUST ADVISORY FOR SOUTHEAST NEW MEXICO...UPPER TRANS PECOS AND VAN HORN/HIGHWAY 54 CORRIDOR... .STRONG WINDS WERE OCCURRING OVER WEST TEXAS AND SOUTHEAST NEW MEXICO WITH THE PASSAGE OF AN UPPER TROUGH TO THE NORTH OF THE REGION. THESE STRONGER WINDS WILL PERSIST ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AND OVER THE SOUTHEAST NEW MEXICO PLAINS... INTO THIS EVENING BEFORE SUBSIDING. SLIGHTLY LESSER WINDS WILL ALSO PREVAIL OVER THE VAN HORN AREA...UPPER TRANS PECOS AND NORTHERN PERMIAN BASIN. BLOWING DUST WILL OCCASIONALLY DROP VISIBILITIES BELOW ONE MILE IN THESE AREAS...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO...UPPER TRANS PECOS AND THE VAN HORN/HWY 54 CORRIDOR THROUGH SUNSET. NMZ027-028-TXZ074-258-290300- /O.NEW.KMAF.DU.Y.0003.120228T2213Z-120229T0100Z/ /O.CON.KMAF.HW.W.0015.000000T0000Z-120229T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 413 PM CST TUE FEB 28 2012 /313 PM MST TUE FEB 28 2012/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. * EVENT...VERY WINDY CONDITIONS/BLOWING DUST. * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST 45 TO 55 MPH WITH GUST TO 80 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST 35 TO 45 WITH GUSTS OF 60 TO 65 MPH IN THE DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. * IMPACTS...MOTORISTS MAY EXPERIENCE DIFFICULTY DRIVING DUE TO STRONG WIND GUSTS ACROSS ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN ONE MILE AT TIMES. * VISIBILITY...LESS THAN ONE MILE...LOCALIZED APPROACHING ONE QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO ONE MILE OR LESS. TRAVELERS ARE URGED TO USE CAUTION. PEOPLE WITH RESPIRATORY PROBLEMS SHOULD REMAIN INDOORS UNTIL THE BLOWING DUST SUBSIDES. && $$ NMZ029-033-034-290300- /O.CON.KMAF.HW.W.0015.000000T0000Z-120229T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL 313 PM MST TUE FEB 28 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * EVENT...VERY WINDY CONDITIONS. * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST 45 TO 55 MPH WITH GUST TO 80 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST 35 TO 45 WITH GUSTS OF 60 TO 65 MPH IN THE DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. * IMPACTS...MOTORISTS MAY EXPERIENCE DIFFICULTY DRIVING DUE TO STRONG WIND GUSTS ACROSS ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057>059-290100- /O.NEW.KMAF.DU.Y.0003.120228T2213Z-120229T0100Z/ /O.CON.KMAF.WI.Y.0005.000000T0000Z-120229T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE 413 PM CST TUE FEB 28 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * EVENT...VERY WINDY CONDITIONS AND BLOWING DUST. * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...MOTORISTS MAY EXPERIENCE DIFFICULTY DRIVING DUE TO STRONG WIND GUSTS ACROSS ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY. * VISIBILITY...LESS THAN ONE MILE...LOCALIZED APPROACHING ONE QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO ONE MILE OR LESS. TRAVELERS ARE URGED TO USE CAUTION. PEOPLE WITH RESPIRATORY PROBLEMS SHOULD REMAIN INDOORS UNTIL THE BLOWING DUST SUBSIDES. && $$ TXZ045-046-050-060-067-290000- /O.CON.KMAF.WI.Y.0005.000000T0000Z-120229T0000Z/ GAINES-DAWSON-ANDREWS-WINKLER-WARD- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...KERMIT... MONAHANS 413 PM CST TUE FEB 28 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...VERY WINDY CONDITIONS. * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...MOTORISTS MAY EXPERIENCE DIFFICULTY DRIVING DUE TO STRONG WIND GUSTS ACROSS ROADWAYS. BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
729 WWUS74 KMAF 290118 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 718 PM CST TUE FEB 28 2012 ...HIGH WIND WARNING CANCELED FOR THE GUADALUPE AND DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO... ...WIND ADVISORY EXPIRED FOR THE VAN HORN AREA...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN... ...BLOWING DUST ADVISORY EXPIRED FOR SOUTHEAST NEW MEXICO...UPPER TRANS PECOS AND VAN HORN/HIGHWAY 54 CORRIDOR... .THE STRONG UPPER LEVEL STORM SYSTEM THAT BROUGHT HIGH WINDS AND DUST TO WEST TEXAS AND SOUTHEAST NEW MEXICO WAS MOVING NORTHEAST AWAY FROM THE REGION. ALL WIND WARNINGS HAVE BEEN CANCELED AND ALL ADVISORIES HAVE EXPIRED. WINDS WILL CONTINUE TO DECREASE AND VISIBILITIES IMPROVE THIS EVENING AND OVERNIGHT AREA WIDE. NMZ027-028-TXZ074-258-290230- /O.CAN.KMAF.HW.W.0015.000000T0000Z-120229T0300Z/ /O.EXP.KMAF.DU.Y.0003.000000T0000Z-120229T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 718 PM CST TUE FEB 28 2012 /618 PM MST TUE FEB 28 2012/ ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE HIGH WIND WARNING. WINDS HAVE DECREASED SIGNIFICANTLY THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. VISIBILITIES WILL CONTINUE TO IMPROVE THIS EVENING AND OVERNIGHT. $$ NMZ029-033-034-290230- /O.CAN.KMAF.HW.W.0015.000000T0000Z-120229T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL 618 PM MST TUE FEB 28 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE HIGH WIND WARNING. WINDS HAVE DECREASED SIGNIFICANTLY THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. WINDS WILL CONTINUE TO DECREASE THIS EVENING AND OVERNIGHT. $$ TXZ057>059-290230- /O.EXP.KMAF.DU.Y.0003.000000T0000Z-120229T0100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE 718 PM CST TUE FEB 28 2012 ...BLOWING DUST ADVISORY HAS EXPIRED... VISIBILITIES HAVE INCREASED AS WINDS HAVE DECREASED THIS EVENING. THE BLOWING DUST ADVISORY HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this blowing dust advisory went out at Feb 28, 1:00 PM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 28, 1:00 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 PM CST TUE FEB 28 2012
.DISCUSSION...
WINDY AND DRY CONDITIONS WILL BE THE NORM FOR MOST OF THE NEXT 7
DAYS. FIRE WEATHER WILL BE THE MAIN CONCERN...WHILE PRECIPITATION
CHANCES WILL BE NIL. A WINDY DAY IS IN PROGRESS ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS AS A LARGE UA TROUGH WAS EJECTING
NORTHEASTWARD OVER THE SOUTHERN ROCKIES. ALTHOUGH THE BEST SURFACE
PRESSURE GRADIENT WAS OVER THE TEXAS PANHANDLE AND SOUTHERN U.S.
PLAINS...STRONG MID LEVEL WINDS AT THE BASE OF THE SAID TROUGH
MIXING TO THE SURFACE WERE RESULTING IN THE BLUSTERY WINDS. EXPECT
WINDY CONDITIONS TO PERSIST INTO THE EVENING AS WARM TEMPERATURES
HINDER DECOUPLING. WILL CONTINUE THE HIGH WIND WARNING IN THE
GUADALUPE AND DAVIS MOUNTAINS...IN ADDITION TO THE SOUTHEAST NEW
MEXICO PLAINS WHERE SUSTAINED WINDS HAVE SURPASSED 40 MPH...AND
GUSTS NEAR 60 MPH HAVE OCCURRED. THE WIND ADVISORY IN IT/S CURRENT
CONFIGURATION LOOKS TO BE IN GOOD SHAPE...ALTHOUGH A FEW LOCATIONS
JUST EAST AND SOUTH OF THE ADVISORY AREA MAY BRIEFLY HIT WIND
ADVISORY CRITERIA THROUGH THE AFTERNOON. BLOWING DUST WAS SHOWING
UP ON SATELLITE IMAGERY...WITH SOUTHWEST TO NORTHEAST STREAKS
INDICATED OVER SOUTH CENTRAL NEW MEXICO...NEAR EL PASO AND OVER
NORTHEASTERN PORTIONS OF CHIHUAHUA IN MEXICO. A FEW LOCATIONS WILL
SEE VISIBILITIES LESS THAN ONE MILE AT TIMES AS THIS DUST SPREADS
OVER THE REGION...HOWEVER THINK THE INCIDENCE OF VISIBILITIES THAT
LOW WILL BE THE EXCEPTION AND NOT THE RULE...SO WILL FOREGO A
BLOWING DUST ADVISORY AND SEND A SPECIAL WEATHER STATEMENT OUT
INSTEAD.
WINDS WILL DIMINISH THIS EVENING...AND A PACIFIC COLD FRONT WILL
MOVE OVER THE AREA OVERNIGHT WITH TEMPERATURES NEARING NORMAL LEVELS
BY WEDNESDAY MORNING. HOWEVER...HIGHS WILL SPRING BACK ABOVE NORMAL
AS THE ASSOCIATED SURFACE RIDGE MAKES A GUEST APPEARANCE OVER THE
AREA THAN MOVES SWIFTLY EASTWARD. NEARLY ZONAL FLOW ALOFT PORTENDS
MORE OF THE SAME THURSDAY AND FRIDAY...WITHOUT ANOTHER FRONT TO GO
WITH IT THURSDAY. THEREFORE...HAVE RAISED HIGH TEMPERATURES NEARLY
20 DEGREES ABOVE NORMAL ON THURSDAY...ESPECIALLY SINCE VERY DRY AIR
WILL BE RESIDING OVER THE REGION AND DIURNAL TEMPERATURE RANGES WILL
WIDEN. WITH THE DRY AIR STILL PRESENT OVER THE AREA FRIDAY...HAVE
ONLY GONE A MEAGER 10 DEGREES ABOVE NORMAL IN THE AFTERNOON AS
HEIGHTS AND THICKNESSES LOWER AT THE BASE OF THE NEXT UA TROUGH. A
STRONG COLD FRONT WILL MOVE SOUTH OVER THE AREA FRIDAY NIGHT...WHICH
WILL DROP HIGH TEMPERATURES SATURDAY AROUND 5 DEGREES BELOW NORMAL.
MUCH THE SAME IS EXPECTED THROUGH NEXT WEEK TOO AS THE FLOW ALOFT
FLATTENS EARLY ON...THEN AMPLIFIES BY MID NEXT WEEK.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS PREVAILED ACROSS A GOOD PORTION OF THE FORECAST
AREA...HOWEVER DRY AIR WILL CONTINUE TO SPREAD EASTWARD THROUGH
THE AFTERNOON AND RESULT IN MOST LOCATIONS ACROSS THE AREA SEEING
CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...WILL LEAVE THE RED
FLAG WARNING FOR THE ENTIRE AREA INTACT. WINDS WILL BEGIN TO
DIMINISH THIS EVENING WITH A PACIFIC COLD FRONT MOVING EAST ACROSS
THE AREA. DRIER AIR WILL INVADE THE REGION BEHIND THIS FRONT AND
BE HERE TO STAY...FOR THE MOST PART...THROUGH THE NEXT 7 DAYS.
RECOVERY TONIGHT WILL BE POOR WEST TO FAIR EAST.
COOLING WILL BE MINIMAL BEHIND THE PACIFIC FRONT. LOW TEMPERATURES
WILL BE NEAR NORMAL...BUT HIGHS WILL JUMP BACK ABOVE NORMAL
WEDNESDAY AFTERNOON AS A QUICK MOVING SURFACE RIDGE ALLOWS 20 FOOT
WINDS TO TURN BACK TO THE WEST IN THE AFTERNOON. WIND SPEEDS WILL
STAY BELOW 20 MPH...EXCEPT IN THE GUADALUPE MOUNTAINS. SINCE FIRE
DANGER WILL BE HIGH...RH/S WILL DROP TO AROUND 15 PERCENT IN THE
GUADALUPES WEDNESDAY AFTERNOON AND 20 FOOT WINDS WILL BE 20 TO 30
MPH...HAVE ISSUED A RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS
LATE WEDNESDAY MORNING UNTIL EARLY WEDNESDAY EVENING. WINDS WILL
AGAIN DECREASE WITH NIGHTFALL...BUT STAY UP ENOUGH TO KEEP LOWS
THURSDAY NORMAL SLIGHTLY ABOVE NORMAL. THE DRY AIR OVER THE REGION
WILL RESULT IN POOR RECOVERY AREAWIDE THOUGH.
ANOTHER CRITICAL FIRE WEATHER DAY IS SHAPING UP FOR THURSDAY AS
NEARLY ZONAL FLOW ALOFT KEEPS A STEADY FEED OF DRY AIR INTO THE
REGION...AND AIDS TEMPERATURES WARMING NEARLY 20 DEGREES ABOVE
NORMAL. RH/S WILL DROP TO 5 TO 10 PERCENT ACROSS THE AREA
THURSDAY AFTERNOON. SINCE THE FAIRLY STRONG WESTERLY FLOW ALOFT
WILL RESULT IN 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER OVER A
LARGE PART OF THE AREA...HAVE ISSUED A FIRE WEATHER WATCH FOR ALL
BUT THE BIG BEND REGION AND THE LOWER TRANS PECOS. RECOVERY WILL
BE POOR MOST LOCATIONS THURSDAY NIGHT...AND LIKELY FOLLOWED BY
ANOTHER CRITICAL FIRE WEATHER DAY FRIDAY DESPITE COOLER HIGH
TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 39 77 41 86 / 0 0 0 0
CARLSBAD NM 33 76 36 87 / 0 0 0 0
DRYDEN TX 54 84 50 91 / 10 0 0 0
FORT STOCKTON TX 44 82 47 90 / 0 0 0 0
GUADALUPE PASS TX 37 66 44 70 / 0 0 0 0
HOBBS NM 31 74 35 83 / 0 0 0 0
MARFA TX 31 73 30 78 / 0 0 0 0
MIDLAND INTL AIRPORT TX 36 75 39 85 / 0 0 0 0
ODESSA TX 37 74 41 84 / 0 0 0 0
WINK TX 36 76 35 87 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 10 AM TO 6 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING UNTIL 9 PM CST /8 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
RED FLAG WARNING FROM 10 AM TO 6 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...DAWSON...GAINES...LOVING...REEVES COUNTY
AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
&&
76/67Hazardous weather outlook, Feb 28, 10:30 AM MST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1130 AM CST TUE FEB 28 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1130 AM CST TUE FEB 28 2012 /1030 AM MST TUE FEB 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS....IN ADDITION TO THE SOUTHEAST NEW MEXICO PLAINS. SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS OF 75 TO 85 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE ANTICIPATED IN THE DAVIS AND APACHE MOUNTAINS...AND SOUTHEAST NEW MEXICO PLAINS. A WIND ADVISORY IN IN EFFECT FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS AND PORTIONS OF THE NORTHERN PERMIAN BASIN. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO AROUND 55 ARE EXPECTED IN THESE AREAS. BLOWING DUST WILL ALSO ACCOMPANY THESE GUSTY WINDS. THE WINDY CONDITIONS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND HIGH TO EXTREME FIRE DANGER AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY CONDITIONS AND MILD TEMPERATURES WILL PREVAIL ACROSS THE AREA WEDNESDAY...WHICH WILL ALLOW RELATIVE HUMIDITY TO DROP TO 10 TO 15 PERCENT AREAWIDE. SINCE WIND SPEEDS IN THE GUADALUPE MOUNTAINS WILL BE 20 MPH OR GREATER...A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY. DRY CONDITIONS...AND MUCH ABOVE NORMAL TEMPERATURES WILL PREVAIL ACROSS THE REGION THURSDAY. WESTERLY WINDS WILL INCREASE AGAIN AND LEAD TO CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL BUT THE BIG BEND REGION AND LOWER TRANS PECOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Feb 28, 11:07 AM MST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 PM CST TUE FEB 28 2012 NMZ028-029-033-034-TXZ045-046-050-058>061-067-290000- EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-WARD- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MONAHANS 1207 PM CST TUE FEB 28 2012 /1107 AM MST TUE FEB 28 2012/ ...BLOWING DUST REPORTED IN SOUTHEAST NEW MEXICO... SOUTHWEST WINDS GUSTING 50 TO 60 MPH ACROSS SOUTHEAST NEW MEXICO ARE RESULTING AREAS OF BLOWING DUST. REPORTS FROM AROUND ARTESIA INDICATE THE VISIBILITY HAS DROPPED TO LESS THAN ONE. LOCAL AREAS ALONG HIGHWAY 285 HAVE VISIBILITIES THAT ARE LESS THAN ONE QUARTER MILE AND IS AFFECTING TRAFFIC. THE VISIBILITY WILL VARY QUICKLY OVER SHORT DISTANCES IN OTHER PLACE INCLUDING THE PERMIAN BASIN. TRAVELERS SHOULD BE PREPARED FOR SUDDEN DECREASES IN THE VISIBILITY. USE CAUTION WHILE DRIVING. DO STOP IN THE MIDDLE OF ROAD.
Special weather statement, Feb 28, 12:34 PM MST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CST TUE FEB 28 2012 NMZ027>029-033-034-TXZ045-046-050-051-057>062-067-074-258-290000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS... ALPINE...FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 134 PM CST TUE FEB 28 2012 /1234 PM MST TUE FEB 28 2012/ ...AREAS OF BLOWING DUST CONTINUE TO EXPAND... SOUTHWEST WINDS GUSTING 45 TO 60 MPH ACROSS FAR WEST TEXAS AND SOUTHEAST NEW MEXICO HAVE RESULTED IN EXPANDING AREAS OF BLOWING DUST. REPORTS FROM AROUND ARTESIA INDICATE THE VISIBILITY HAS DROPPED TO LESS THAN ONE. LOCAL VISIBILITIES ALONG HIGHWAY 285 AROUND ARTESIA HAVE HAD VISIBILITIES REPORTED TO BE LESS THAN ONE QUARTER MILE. SATELLITE INDICATES ANOTHER AREA OF BLOWING DUST IS MOVING INTO CULBERSON COUNTY NEAR VAN HORN. THIS AREA OF BLOWING DUST WILL SPREAD EAST AND NORTHEAST AND AFFECT MUCH OF THE UPPER TRANS PECOS REGION THROUGH THE REMAINDER OF THE AFTERNOON...INCLUDING INTERSTATE 10 NEAR VAN HORN. THE VISIBILITY WILL VARY QUICKLY OVER SHORT DISTANCES INCLUDING PARTS OF THE PERMIAN BASIN. TRAVELERS SHOULD BE PREPARED FOR SUDDEN DECREASES IN THE VISIBILITY. USE CAUTION WHILE DRIVING. DO NOT STOP IN THE MIDDLE OF THE ROAD.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 1:24 PM MST | Fire Weather Watch | MAF | 24 hr | |
| Feb 28, 1:24 PM MST | Red Flag Warning | MAF | 29 hr |
Nearby
Blowing Dust Advisories in New Mexico, 2012Blowing Dust Advisories in Texas, 2012Every blowing dust advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.